IMPORTANT NOTICE

The AMS website will be down for maintenance on May 23 between 6:00am - 8:00am EDT. For questions please contact AMS Customer Service at cust-serv@ams.org or (800) 321-4267 (U.S. & Canada), (401) 455-4000 (Worldwide).

 

Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A non-pseudocompact product
of countably compact spaces via Seq


Authors: W. F. Lindgren and A. A. Szymanski
Journal: Proc. Amer. Math. Soc. 125 (1997), 3741-3746
MSC (1991): Primary 54D80, 54B10, 54G05
DOI: https://doi.org/10.1090/S0002-9939-97-04013-6
MathSciNet review: 1415350
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that under Martin's axiom there are $2^{2^\omega }$ spaces which are countably compact extremally disconnected homogeneous such that the product of any two them is not pseudocompact. The spaces are modeled on the space Seq($\xi $).


References [Enhancements On Off] (What's this?)

  • [CG] W.W.Comfort and S. Garcia-Ferreira, Resolvability: a selective survey and some new results, Topology and its Applications, 74 (1996), 149-167. CMP 97:06
  • [CM] W.W.Comfort and J.van Mill, A homogeneous extremally disconnected countably compact space, Topology and its Applications, 25(1987), 65-73. MR 88a:54059
  • [CN] W.W.Comfort and S.Negrepontis, The Theory of Ultrafilters, Springer-Verlag, New York 1974. MR 53:135
  • [DGS] A.Dow, A.Gubbi and A.Szymanski, Rigid Stone Spaces within ZFC, Proceedings of the American Mathematical Society 102(1988), 745-748. MR 89d:54028
  • [Ka] A.Kato, A new construction of extremally disconnected topologies, Topology and its Applications, 58 (1994), 1-16. MR 95i:54042
  • [Ku] K.Kunen, Set Theory. An introduction to independence proofs, North Holland, Amsterdam 1980. MR 82f:03001
  • [LS] W.Lindgren and A.Szymanski, On some homogeneous extremally disconnected spaces, Annals of the New York Academy of Sciences, vol. 767(1995), 108-115.
  • [R] M.E.Rudin, Partial orders on the types of $\beta {% \mathbf{N}},$ Transactions of the American Mathematical Society 155(1971), 353-362. MR 42:8459

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 54D80, 54B10, 54G05

Retrieve articles in all journals with MSC (1991): 54D80, 54B10, 54G05


Additional Information

W. F. Lindgren
Affiliation: Department of Mathematics, Slippery Rock University, Slippery Rock, Pennsylvania 16057
Email: William.Lindgren@sru.edu

A. A. Szymanski
Affiliation: Department of Mathematics, Slippery Rock University, Slippery Rock, Pennsylvania 16057
Email: Andrzej.Szymanski@sru.edu

DOI: https://doi.org/10.1090/S0002-9939-97-04013-6
Keywords: Countably compact, extremally disconnected, homogeneous
Received by editor(s): July 14, 1994
Communicated by: Franklin D. Tall
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society